In a troubling pattern, overdose deaths have continued to skyrocket throughout the Charlotte area.
In accordance with CMPD, Mecklenburg County has seen a 20% improve in overdose-related fatalities in 2023, reporting 137 deaths in comparison with 114 in the identical interval of 2022.
CMPD’s Vice Unit has already confiscated 30 kilograms of what’s believed to be fentanyl and nearly 84,000 drugs – that’s sufficient fentanyl to kill 15 million individuals, or each single particular person in Charlotte 13 occasions over.
Up to now in 2023, CMPD’s VICE Unit has seized roughly 30 kilograms of suspected fentanyl, that is sufficient to kill 15 million individuals. One kilogram of fentanyl has the potential to kill 500,000 individuals. VICE has additionally seized greater than 84,000 suspected fentanyl drugs. pic.twitter.com/VcC3zrELNR
— CMPD Information (@CMPD) August 21, 2023
Throughout this week’s press briefing in west Charlotte, CMPD Main Luke Promote cautioned the general public concerning the discreet presence of this drug and highlighted that fentanyl is being combined into different prescription drugs.
“Fentanyl is being disguised and offered to our teenagers and younger customers as drugs for nervousness or to assist focus and examine, particularly Xanax, Percocet and Adderall,” mentioned Main Promote. “These customers do not know that their drugs had been combined with fentanyl. You’ll be able to’t see, scent or style fentanyl. We actually wish to emphasize that until it comes out of your pharmacy or your physician, you can’t belief the security of any capsule.”
North Carolina lately modified a number of legal guidelines associated to opioid overdoses to assist curb the epidemic, together with altering Naloxone (opioid overdose suppressant) from prescription to ‘over-the-counter’, in addition to implementing a brand new ‘Good Samaritan Legislation’.
The legislation basically protects individuals who administer Naloxone to somebody who has overdosed from any legal responsibility.
The next are widespread indicators of an opioid-related overdose;
- Small pupils
- Pale face
- Limp physique
- Shallow or slowed respiratory
- Lack of consciousness
If anybody who would possibly use heroin or some other opioids, please choose up some Naloxone out of your native pharmacist and preserve it helpful – you by no means know when it’d save somebody’s life.
What do you consider CMPD’s response?
What extra do you assume needs to be performed?